Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 89, NWS Nashville, TN

March 27, 20174 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2017, 5:45 PM CDT for 4 counties in Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2017, 5:45 PM CDT (22:45 UTC)
Expired
Mar 27, 2017, 6:30 PM CDT
In force
45 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dickson County, TN, Hickman County, TN, Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 5:58 PM CDTHAIL 18 Ne Centerville, TNHIGHWAY 100 AND PRIMM SPRINGS RD. IN LYLES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:08 PM CDTSevere Thunderstorm WatchSPC8 hr
Mar 27, 2:24 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

049 
WUUS54 KOHX 272245
SVROHX
TNC043-081-119-187-272330-
/O.NEW.KOHX.SV.W.0089.170327T2245Z-170327T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
545 PM CDT MON MAR 27 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southwestern Dickson County in Middle Tennessee...
  North central Maury County in Middle Tennessee...
  Western Williamson County in Middle Tennessee...
  Northeastern Hickman County in Middle Tennessee...

* Until 630 PM CDT

* At 545 PM CDT, a severe thunderstorm was located 7 miles north of
  Centerville, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Columbia, Centerville, Spring Hill, Thompson's Station, Fairview,
  Santa Fe, Bon Aqua, Primm Springs, Lyles, Leipers Fork, Nunnelly
  and Natchez Trace At Highway 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3602 8750 3600 8704 3599 8704 3599 8703
      3600 8702 3599 8692 3570 8697 3580 8753
TIME...MOT...LOC 2245Z 275DEG 33KT 3590 8743 

HAIL...1.00IN
WIND...60MPH
 
$$

Barnwell
1 follow-up statement
113 
WWUS54 KOHX 272314
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
614 PM CDT MON MAR 27 2017

TNC043-081-272324-
/O.CAN.KOHX.SV.W.0089.000000T0000Z-170327T2330Z/
Dickson TN-Hickman TN-
614 PM CDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DICKSON AND
NORTHEASTERN HICKMAN COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 800 PM CDT for
Middle Tennessee. A severe thunderstorm watch also remains in effect
until 1000 PM CDT for Middle Tennessee.

LAT...LON 3594 8720 3594 8721 3596 8720 3597 8721
      3598 8719 3601 8719 3600 8705 3599 8704
      3599 8703 3600 8702 3599 8692 3570 8697
      3576 8723
TIME...MOT...LOC 2314Z 275DEG 33KT 3588 8710 

$$

TNC119-187-272330-
/O.CON.KOHX.SV.W.0089.000000T0000Z-170327T2330Z/
Maury TN-Williamson TN-
614 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTH CENTRAL MAURY AND WESTERN WILLIAMSON COUNTIES...

At 614 PM CDT, a severe thunderstorm was located 9 miles southwest of
Fairview, or 15 miles west of Franklin, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Columbia, Spring Hill, Thompson's Station, Fairview, Leipers Fork and
Natchez Trace At Highway 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3594 8720 3594 8721 3596 8720 3597 8721
      3598 8719 3601 8719 3600 8705 3599 8704
      3599 8703 3600 8702 3599 8692 3570 8697
      3576 8723
TIME...MOT...LOC 2314Z 275DEG 33KT 3588 8710 

HAIL...0.75IN
WIND...60MPH
 
$$

Barnwell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:01 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Mar 27, 3:01 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
301 PM CDT Mon Mar 27 2017

.DISCUSSION...

Numerous thunderstorms have moved into our western counties,
including a few likely severe storms with radar indicating large
hail. Afternoon analysis indicates dew points around 60, capes
near 1500 J/kg, and low level SRH just over 200. That is enough to
get some rotation within the individual storms, which supports
large hail and localized damaging winds. Although the potential
for tornadoes is relatively low, we will need to monitor these
rotating storms closely for localized spin up potential. These
thunderstorms will continue to move eastward across the Mid STate
through the next few hours. HRRR model indicates additional
thunderstorms, currently forming farther west along the Ms River,
will consolidate into a line and sweep through this evening with
possible strong winds. Timing of this line is estimated to be at
CKV around 6 PM, BNA by 8 PM, and 10 PM for the Plateau.

Many areas will have more than 1 inch of rainfall through tonight,
with some locally heavier amounts possible. A few localized flash
flood warnings are possible.

A few showers will linger into Tuesday morning. Otherwise, upper
ridging will build in Tuesday and Wednesday. Temperatures will be
warm. Lingering cloudiness on Tuesday will only allow low to mid
70s, but more sun and rising heights Wednesday will allow highs
near 80.

A strengthening low pressure system over the Plains will bring our
next chance of thunderstorms by Thursday. This looks like another
potentially severe thunderstorm day as low level moisture and
southerly flow increases ahead of an approaches cold front.
Thunderstorms chances will stay in the forecast from Thursday
through Friday.

Saturday and Sunday look pretty good at this time. The next system
with more showers and storms is set to roll in next Monday or
Tuesday.

&&

.AVIATION...
18Z TAF DISCUSSION.

Numerous showers/storms will affect airports this TAF period
especially later this afternoon/evening. MVFR cigs/vis anticipated
with lower categories and amendments possible. Gusty south to
southwest winds this afternoon will weaken and veer to
west/northwest late in the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      58  72  52  78  58 / 100  10  10   0  20
Clarksville    55  69  52  74  57 /  90  10  10  10  20
Crossville     57  69  50  74  55 /  90  20  10   0  10
Columbia       59  72  52  78  58 / 100  10  10  20  10
Lawrenceburg   59  73  52  79  58 / 100  10  10  20  10
Waverly        56  70  52  76  59 /  90  10  10  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........Shamburger
Hazardous weather outlook, Mar 27, 5:21 AM CDT, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
521 AM CDT Mon Mar 27 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-281030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
521 AM CDT Mon Mar 27 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are possible this afternoon and
evening across all of Middle Tennessee. The greatest chance for
severe storms however remains along and west of I-65. Damaging
straight line winds and hail are the main threats. An isolated
brief tornado is possible as well.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Another round of strong to severe storms is possible in Middle
Tennessee on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary this afternoon and again on
Thursday.

In the hours before

Local storm report, Mar 27, 5:02 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     2 SW NASHVILLE          36.15N  86.81W
03/27/2017                   DAVIDSON           TN   TWITTER

            TSPOTTER REPORTS SHOWED MULTIPLE TREES DOWN ON WEST END
            NEAR THE VANDERBILT CAMPUS.

&&

EVENT NUMBER OHX1700342

MR3
Special weather statement, Mar 27, 5:02 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
502 PM CDT MON MAR 27 2017

TNZ010-011-031-033-034-272245-
Fentress TN-Overton TN-Pickett TN-Clay TN-Jackson TN-
502 PM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...EASTERN
JACKSON...CLAY AND NORTHWESTERN FENTRESS COUNTIES UNTIL 545 PM CDT...

At 502 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Livingston, moving northeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Livingston, Celina, Gainesboro, Byrdstown, Whitleyville, Moss,
Crawford, Rickman, Dale Hollow Lake, Boles and Standing Stone State
Park.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.

LAT...LON 3662 8501 3622 8512 3625 8544 3626 8543
      3626 8545 3628 8547 3628 8545 3630 8547
      3630 8550 3629 8549 3626 8551 3627 8570
      3662 8569
TIME...MOT...LOC 2202Z 208DEG 34KT 3635 8545

Barnwell
Special weather statement, Mar 27, 5:11 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
511 PM CDT MON MAR 27 2017

TNZ010-031-272300-
Clay TN-Jackson TN-
511 PM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND CLAY COUNTIES UNTIL
600 PM CDT...

At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving northeast at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Celina, Gainesboro, Dale Hollow Lake, Whitleyville and Moss.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.

LAT...LON 3624 8570 3632 8584 3662 8579 3661 8550
      3662 8531
TIME...MOT...LOC 2211Z 213DEG 38KT 3636 8575

Barnwell
Local storm report, Mar 27, 5:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     2 NE NASHVILLE          36.19N  86.76W
03/27/2017                   DAVIDSON           TN   TWITTER

            A TSPOTTER REPORT SHOWED A LARGE TREE THAT CLIPPED A
            HOUSE WHEN IT FELL ON PENNOCK AVE.

&&

EVENT NUMBER OHX1700343

MR3
Local storm report, Mar 27, 5:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND DMG     12 SW NASHVILLE         36.05N  86.94W
03/27/2017                   DAVIDSON           TN   FACEBOOK

            TREES DOWN AT TEMPLE RD. AND HIGHWAY 100 IN BELLEVUE

&&

EVENT NUMBER OHX1700344

ROSE
Local storm report, Mar 27, 5:33 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     2 ENE WESTMORELAND      36.57N  86.21W
03/27/2017                   MACON              TN   911 CALL CENTER

            A COUPLE OF TREES WERE DOWN ON EPPERSON SPRINGS RD.

&&

EVENT NUMBER OHX1700345

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:43 PM CDTSpecial Weather StatementOHXStewart47 min
Mar 27, 1:56 PM CDTSevere Thunderstorm WarningOHXStewart49 min
Mar 27, 2:16 PM CDTSevere Thunderstorm WarningOHXWayne29 min
Mar 27, 2:39 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Montgomery, Stewart36 min
Mar 27, 3:13 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Robertson, Williamson62 min
Mar 27, 3:17 PM CDTSpecial Weather StatementOHXDickson, Houston, Montgomery28 min
Mar 27, 3:21 PM CDTSpecial Weather StatementOHXGiles, Lawrence, Marshall, Maury54 min
Mar 27, 3:36 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson24 min
Mar 27, 3:39 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall36 min
Mar 27, 3:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson23 min
Mar 27, 3:55 PM CDTSevere Thunderstorm WarningOHXDavidson, Marshall, Rutherford, Williamson35 min
Mar 27, 4:14 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson31 min
Mar 27, 4:19 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson26 min
Mar 27, 4:29 PM CDTSpecial Weather StatementOHXOverton, Putnam46 min
Mar 27, 4:38 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale37 min
Mar 27, 4:42 PM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren48 min
Mar 27, 4:45 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys30 min
Mar 27, 5:02 PM CDTSpecial Weather StatementOHXClay, Jackson, Overton, Pickett43 min
Mar 27, 5:11 PM CDTSpecial Weather StatementOHXClay, Jackson49 min
Mar 27, 5:15 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys30 min
Mar 27, 5:25 PM CDTSevere Thunderstorm WarningOHXPerry50 min
Mar 27, 5:31 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett29 min
Mar 27, 5:39 PM CDTTornado WarningOHXPerry, Wayne25 min
Mar 27, 6:01 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery16 min
Mar 27, 6:02 PM CDTTornado WarningOHXHickman, Lewis, Perry28 min
Mar 27, 6:12 PM CDTAreal Flood AdvisoryOHXPerry2 hr
Mar 27, 6:28 PM CDTTornado WarningOHXHickman, Lewis, Maury32 min
Mar 27, 6:43 PM CDTTornado WarningOHXWayne32 min
Mar 27, 6:55 PM CDTSevere Thunderstorm WarningOHXHickman, Marshall, Maury, Williamson50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.